Stupid Question: Do Electric Toothbrushes, Clarisonic, Headsets Make Tinnitus Worse?

Discussion in 'Support' started by Canyonmom, Dec 7, 2015.

tinnitus forum
    1. Canyonmom

      Canyonmom Member

      Tinnitus Since:
      2008
      I've had T for at least the past 5 years (high pitched buzzing, like cicadas). But recently I have developed a low-pitched mechanical sound mainly in the right ear (like a car engine idling very fast or a piece of equipment). Sometimes it gets louder for no apparent reason. My head also sort of feels like it's throbbing, but it's hard to tell. It's not a headache.

      I first began noticing it a few months ago, after I brushed my teeth with my Sonicare toothbrush (which I have been using for more than 20 years with no problems). The sound lasted a little while and then went away after an hour or so.

      But now it's constant. It started to be constant after I had arthroscopic surgery on my hip last month (the surgery lasted only 20 minutes and I doubt there were any very loud sounds, but I haven't asked my doctor yet -- I had the same surgery on the other hip 3 years ago and this didn't happen). I noticed it after I got home from the surgery center, and it has not gone away. Nothing will make it stop. Sometimes it just gets quieter. I hear it even when I'm wearing earplugs. It's the same sound that I would hear after using my Sonicare -- but now it doesn't stop.

      This morning, I had an unpleasant dream, and when I woke up, the sound was extremely loud! It took several hours for it to quiet down a little bit. I use a CPAP, (but I've used it for about 4 years and never felt that it affected my ears).

      At times I feel like I can't hear well because of this sound. I have noticed that it gets worse after I play my guitar (nylon string, not plugged in), even if I'm not playing loudly. Certain frequencies seem to make it worse.

      Now I'm afraid to use my Sonicare toothbrush or my Clarisonic skin brush because I'm afraid things that vibrate near my ears or on my face make this worse.

      I had a sinus infection in October and then bronchitis. I was on antibiotics for the infection, and then prednisone for the cough. Would any of that cause this? Is it possible that there is something (fluid, wax, etc) trapped in my ear or Eustachian tube?? Or that my ear has somehow gotten damaged?

      I have Hashimoto's and my TSH has become very hyper in the past few months, so I'm adjusting my Synthroid dose down. Could becoming hyperthyroid cause this? I take 15 mg Celexa (but I've been taking it for about 4 years and it has never caused any problems for me like this). I once had very loud buzzing after coming off of Zoloft, and that took about a month to stop.

      If this doesn't stop in a few weeks, I am going to see an ENT and also probably an audiologist. As far as I can tell, there isn't anything wrong with my sinuses or Eustachian tubes anymore (no more infection). I do feel a tiny bit dizzy sometimes and I don't know why -- could be my thyroid. I'm scared that I may have developed a tumor or something.
       
    2. Canyonmom

      Canyonmom Member

      Tinnitus Since:
      2008
      Hmmm....just saw this in another thread on this forum:

      "However, as people age, the amount of aldosterone produced in the body decreases, because the adrenal glands do not work as well as they should."

      Well, being on prednisone messes with your adrenal glands, so I wonder whether that is the cause of this? (I'm 55 BTW).

      Also, as I said I have Hashimoto's Thyroiditis, which is an autoimmune disease (and predisposes me to other autoimmune diseases). I hope this isn't the start of autoimmune ear disease! I'm seeing my endocrinologist next month and will talk to her about it.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.